Oregon, 2025Funnel Cloud in Oregon, July 28, 2025
July 28, 2025 · NWS PDT · 1 event in 1 county or zone
Isolated thunderstorm activity during the late afternoon and evening hours produced a local report of a funnel cloud in central Oregon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorm activity during the late afternoon and evening hours produced a local report of a funnel cloud in central Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 28, 3:18 PM PST, 42 minutes earlier.
Area forecast discussion, Jul 28, 3:18 PM PST, 42 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
418 PM PDT Mon Jul 28 2025
.UPDATED AVIATION.
.AVIATION...00Z TAFs...VFR conditions prevail for all airport
sites. Thunderstorms are moving into the region and have a couple
of cells close to RDM/BDN. Went ahead and put in a PROB30 group
for RDM/BDN. Wasn't too confident to issue a line for the storms
since they don't appear to be widespread in that part of the
region. Most of the thunderstorm activity is situated in Eastern
Oregon from the John Day Valley eastwards. Some of the heavier
storms that pass through a site could temporarily put MVFR
conditions on that site, but nothing prolonged is expected. No
precip issues expected for other sites, but will keep monitoring
if the forecast changes.
&&
.PREV DISCUSSION... /issued 200 PM PDT Mon Jul 28 2025/
DISCUSSION...Satellite and radar imagery shows mostly clear skies
across the region with convection activity developing over the
eastern mountains. With the S/SW flow aloft continuing along the
ridge, isolated to scattered thunderstorms will remain being our
popular threat through tomorrow during afternoon and evening hours
over central OR to the eastern mountains. This has led us to
issuing a Red Flag Warning for Tuesday from 1 PM to 11 PM for OR
ORZ697-698-700-705 and a Fire Weather Watch for ORZ696-699. Low
to moderate instability persists with MUCAPE values of 500-1000
J/Kg, effective shear at 20-30kts and anomalously high PWATs
(>0.70 inches). These parameters show that these storms' severity
may become slight to enhanced. For Wednesday, the SPC Outlook
shows general risk for thunderstorms across majority of our
region. Slight chance (<30%) of these storms may develop over
Deschutes County through Grant County before showers linger late
Wednesday evening into overnight.
Thunderstorms may become mainly dry with chances of wetting rain
(CWR) less than 0.10 inches, thanks to the upper ridge and thermal
trough. This will increase potential for abundant lightning to
impact any new or ongoing fires. Strong winds may also develop,
given the wind parameters show inverted-V sounding profiles, DCAPE
above 900, and steep lapse rates for dry microburst. These storms
will then gradually move across the eastern mountains and
portions of the Foothills of the Blues-OR by Friday night. We
should have a break over the weekend into Monday across most
locations, though the Wallowas may have a slight chance (<20%) of
thunderstorms around Monday afternoon. Convection activity should
weaken during overnight hours, leaving behind light showers. Fire
weather concerns will remain elevated for abundant
lightning/severe winds that could impact any fires in these
aforementioned locations.
Tomorrow and Wednesday will be our hottest days of this week with
high temperatures reaching from the high 90s to the triple digits.
Thursday onwards, temps will cool by a few degrees once a weak
system arrives. Winds will be breezy (15-25 mph) through Wednesday
before increasing to locally windy conditions around the Gorge and
Kittitas Valley Thursday afternoon into the weekend. Feaster/97
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 62 99 65 99 / 10 0 10 0
ALW 67 100 70 100 / 10 0 0 0
PSC 60 101 62 102 / 0 0 0 0
YKM 62 99 67 101 / 0 10 0 10
HRI 62 102 65 102 / 0 0 0 0
ELN 61 98 66 99 / 0 0 0 10
RDM 52 94 56 93 / 20 10 20 20
LGD 61 94 62 95 / 10 10 10 10
GCD 59 94 60 94 / 30 20 30 20
DLS 65 101 69 101 / 0 0 0 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for ORZ696-699.
Red Flag Warning from 2 PM to 11 PM PDT Tuesday for ORZ697-698-
700-705.
WA...None.
&&
SHORT TERM...97
LONG TERM....97
AVIATION...95In the hours before
Special weather statement, Jul 28, 2:58 PM PST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pendleton OR
358 PM PDT Mon Jul 28 2025
ORZ049-503-282345-
Grande Ronde Valley OR-Southern Blue Mountains of Oregon OR-
358 PM PDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL UNION COUNTY
THROUGH 445 PM PDT...
At 357 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles west of North Powder, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Powder, Union, and Telocaset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4503 11782 4507 11787 4501 11793 4499 11801
4505 11811 4501 11821 4495 11825 4492 11824
4493 11829 4524 11834 4523 11785 4520 11783
4518 11787 4510 11780
TIME...MOT...LOC 2257Z 188DEG 15KT 4500 11815
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CullenSpecial weather statement, Jul 28, 3:16 PM PST, 44 minutes before
Special Weather Statement
National Weather Service Pendleton OR
416 PM PDT Mon Jul 28 2025
ORZ509-511-290000-
Central Oregon OR-East Slopes of the Oregon Cascades OR-
416 PM PDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DESCHUTES COUNTY
THROUGH 500 PM PDT...
At 416 PM PDT, Doppler radar was tracking a strong thunderstorm near
Tumalo, or 8 miles northwest of Bend, moving north at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Bend, Sisters, and Tumalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4403 12134 4406 12156 4431 12161 4431 12122
TIME...MOT...LOC 2316Z 177DEG 12KT 4413 12145
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BL
Special weather statement, Jul 28, 3:19 PM PST, 41 minutes before
Special Weather Statement
National Weather Service Pendleton OR
419 PM PDT Mon Jul 28 2025
ORZ050-290000-
Wallowa County OR-
419 PM PDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WALLOWA COUNTY
THROUGH 500 PM PDT...
At 419 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Joseph, or 16 miles southeast of Enterprise, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Wallowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4533 11667 4528 11667 4514 11698 4524 11715
4556 11706 4542 11660
TIME...MOT...LOC 2319Z 216DEG 17KT 4532 11696
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BLSpecial weather statement, Jul 28, 4:00 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Pendleton OR
500 PM PDT Mon Jul 28 2025
ORZ509-511-290030-
Central Oregon OR-East Slopes of the Oregon Cascades OR-
500 PM PDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DESCHUTES COUNTY
THROUGH 530 PM PDT...
At 500 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sisters, or 15 miles west of Redmond, moving north at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Sisters and Black Butte Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4417 12137 4417 12159 4437 12174 4441 12134
TIME...MOT...LOC 0000Z 176DEG 17KT 4428 12149
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BL
Funnel Cloud, Jefferson
- When
- July 28, 4:00 PM PST to 4:01 PM PST
- Where
- Jefferson County, 6.08 mi WSW of Opal City
- Reported by
- Broadcast Media
- Coordinates
- 44.421, -121.246
Chief Meteorologist from KTVZ in Bend, OR shared a viewer video of a funnel cloud briefly touching down near Crooked River Ranch Golf Course.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Dakota, July 28, 2025EF2 · 44 events
- Tornadoes and Damaging Winds in Iowa, July 28 to 29, 2025$230,000 · EF0 · 22 events
- Heat in Texas, July 28 to 31, 20254 injured · 30 events
- Wildfire in Oklahoma, July 28 to 31, 2025$160,000 · 1 event
- Tornadoes and Damaging Winds in Iowa, July 28, 2025EF1 · 32 events
- Damaging Winds in Wisconsin, July 28, 2025$62,000 · 63 kt wind · 12 events
- Hail and Damaging Winds in Minnesota, July 28, 20251.25 in hail · 50 events
- Damaging Winds in Indiana, July 28, 2025$85,000 · 91 kt wind · 3 events
- Damaging Winds in Kentucky, July 28, 2025$80,000 · 74 kt wind · 2 events
- Damaging Wind in Indiana, July 28, 2025$50,000 · 54 kt wind · 1 event
- Damaging Winds in Minnesota, July 28, 2025$20,000 · 66 kt wind · 15 events
- Excessive Heat and Heat in Alabama, July 28 to 31, 202528 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288532.